MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL TRIO 3MM CURVE TIP 45CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL TRIO 3MM CURVE TIP 45CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ETRIO345H
Medical Device Problem Codes Appropriate Device Problem Term/Code Not Available (3191); Activation Problem (4042)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # t92y92.Investigation summary: the device was returned with the bottom portion of the i blade out of the lower jaw channel; the lower jaw channel was damaged.The device was connected to the generator and it was recognized.Because of the condition of the device not all functional testing could be performed with the generator.The jaw was unable to cycle open and close.The instrument was disassembled and no evidence was found as to what could have contributed to the activation issues.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.A probable cause of the damage to the jaw could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.Additional information was requested, and the following was obtained: did the patient suffer any adverse consequences? sales informed on 9/3/20 that the patient shows no adverse consequences.Did the generator display any error messages and if so what were they? unknown.Did the device pass the pre-test? yes.Had the device been working and then stopped? yes.Did the electrode ceramic separate or break off? examine returned device.Did the i blade get damaged or break off? examine returned device.Is the jaw damaged but not broken off? examine returned device.Is the top jaw loose but not detached? examine returned device.Is the top jaw ptc material damaged? examine returned device.Is the black ptc in the upper jaw detached? examine returned device.Is the top jaw broken off the of the device? no.What efforts were made to locate the missing piece of the jaw? visual inspection during the procedure.
 
Event or Problem Description
It was reported that during a robotic prostatectomy, an enseal device did not work properly.Potential that a piece of the jaws broke off during use.The piece was not located intra-operatively.The surgeon will explore again when the patient returns to the office, and then the patient will be further examined.Surgery was delayed an unknown amount of time due to this reported event.The second device used to complete the procedure.

Brand Name
ENSEAL TRIO 3MM CURVE TIP 45CM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key10641382
Report Number3005075853-2020-05175
Device Sequence Number2438849
Product Code GEI
UDI-Device Identifier10705036000303
UDI-Public10705036000303
Combination Product (Y/N)N
PMA/510(K) Number
K072493
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberETRIO345H
Device Catalogue NumberETRIO345H
Device Lot NumberT9318F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/15/2020
Initial Report FDA Received Date10/07/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR